International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1990 / Article

Open Access

Volume 13 |Article ID 191240 | https://doi.org/10.1155/S016117129000103X

Yair Caro, "Generalized sum-free subsets", International Journal of Mathematics and Mathematical Sciences, vol. 13, Article ID 191240, 4 pages, 1990. https://doi.org/10.1155/S016117129000103X

Generalized sum-free subsets

Received21 Nov 1989

Abstract

Let F={A(i):1it, t2}, be a finite collection of finite, pairwise disjoint subsets of Z+. Let SR\{0} and AZ+ be finite sets. Denote by SA={i=1asi:aA, SiS, the si are not necessarily distinct}. For S and F as above we say that S is F-free if for every A(i), A(j)F, ij, SA(i)SA(j)=ϕ.We prove that for S and F as above, S contains an F-free subset Q such that |Q|c(F)|S|, when c(F) is a positive constant depending only on F.This result generalizes earlier results of Erdos [3] and Alon and Kleitman [2], on sum-free subsets. Several possible extensions are also discussed.

Copyright © 1990 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder
Views157
Downloads495
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.